Alert archive / Wyoming / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 172, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 26, 2018, 4:08 PM MDT for Albany County, Wyoming. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2018, 4:08 PM MDT (22:08 UTC)
- Expired
- Jul 26, 2018, 5:00 PM MDT
- In force
- 52 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Albany County, WY
The radar
The Cheyenne radar (KCYS), 110 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.1 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -304 J/kg
- Mixed-layer LCL
- 1416 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
566
WUUS55 KCYS 262208
SVRCYS
WYC001-262300-
/O.NEW.KCYS.SV.W.0172.180726T2208Z-180726T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
408 PM MDT THU JUL 26 2018
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
East central Albany County in southeastern Wyoming...
* Until 500 PM MDT.
* At 407 PM MDT, a severe thunderstorm was located 14 miles east of
Battle Mountain, or 50 miles west of Wheatland, moving southeast at
25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wheatland Reservoir 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4195 10587 4199 10584 4207 10569 4179 10528
4158 10556
TIME...MOT...LOC 2207Z 312DEG 20KT 4212 10594
HAIL...1.00IN
WIND...60MPH
$$
Lyons1 follow-up statement
473
WWUS55 KCYS 262235
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
435 PM MDT THU JUL 26 2018
WYC001-262300-
/O.CON.KCYS.SV.W.0172.000000T0000Z-180726T2300Z/
Albany WY-
435 PM MDT THU JUL 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR EAST CENTRAL ALBANY COUNTY...
At 435 PM MDT, a severe thunderstorm was located 9 miles north of
Wheatland Reservoir 3, or 42 miles west of Wheatland, moving
southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of east
central Albany County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4182 10575 4195 10552 4179 10528 4158 10556
TIME...MOT...LOC 2235Z 312DEG 20KT 4202 10578
HAIL...1.00IN
WIND...60MPH
$$
LyonsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:37 PM MDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 26, 2:37 PM MDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
237 PM MDT Thu Jul 26 2018
.SHORT TERM...(This evening through Friday)
Issued at 300 PM MDT Thu Jul 26 2018
Severe weather ongoing across southeast Wyoming as we get an early
start today. Forecast challenges deal with severe convection and
possibility of heavy rain both today and Friday.
Currently...Water vapor imagery showing an upper level shortwave
tracking into the CWFA that has kicked off convection. SPC
Mesoanalysis page showing an uncapped environment with surface
based CAPE around 2000-2500J/KG already this afternoon at 2PM.
Bulk shear around 40-45kts as well. Both CAPE and shear are
expected to continue increasing through the rest of the afternoon.
CAPE expected to peak out around 3000-3500 J/KG at 6PM and bulk
shear increases to 50-55kts. Large hail, damaging winds and a few
tornadoes can not be ruled out. PWATs in excess of 1 inch continue
across our eastern counties through the afternoon, so existing
Flash Flood Watch will remain in effect. HRRR continues to show
pretty strong cells across the area through roughly 03Z before
beginning to ease.
Forecast still on track for severe weather Friday as another
shortwave tracks into the Nebraska Panhandle. ECMWF continues to
show the best area for severe storms Friday to be over the
Panhandle where SPC has an Enhanced Risk for severe storms. Heavy
rainfall expected out there Friday, so later shifts will need to
consider another Flash Flood Watch once again.
.LONG TERM...(Friday night through Thursday)
Issued at 307 AM MDT Thu Jul 26 2018
The wet and unsettled conditions will remain over the area
Saturday through Sunday with a pretty good push of cool air for
late July arriving Sunday. Scattered to numerous showers and
storms will continue both days. Drying should then ensue late
Sunday in the wake of a stronger shortwave that will move south
from the northern plains and cut off the monsoonal moisture for a
time. Monday through Weds should see warming temperatures back to
near seasonal averages along with mainly dry conditions under a
persistent northwesterly flow aloft.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 540 AM MDT Thu Jul 26 2018
The main concerns today will be the thunderstorm chances. Latest
water vapor loop was showing a shortwave moving through southeast
Montana. This feature may trigger a few thunderstorms late this
morning in northeast Wyoming. However, the main activity is
expected to develop mainly after 21z this afternoon as stronger
jet energy crosses over the Laramie Range. This will create
scattered strong to severe thunderstorms. These storms will
generally move southeast around 25kts, but a few of these storms
could deviate and split. These storms may contain strong wind
gusts and hail up to quarter size. The thunderstorms should move
out of the Nebraska panhandle by 03-04z with clearing skies
expected overnight. Not confident about seeing low clouds or fog
at this juncture.
&&
.FIRE WEATHER...
Issued at 300 PM MDT Thu Jul 26 2018
Minimal fire weather concerns over the next few days as monsoon
moisture remains in place. Widespread wetting rains expected with
well above critical humidity in the afternoon. Expect showers and
thunderstorms to continue through Sunday, before drying commences
next week. Until then, fire weather threats will remain low.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Flash Flood Watch until 10 PM MDT this evening for WYZ108-118-
119.
NE...Flash Flood Watch until 10 PM MDT this evening for NEZ003-
019>021-054-055-096.
&&
SHORT TERM...GCC
LONG TERM...RE
AVIATION...JG
FIRE WEATHER...GCCHazardous weather outlook, Jul 26, 10:14 AM MDT, 5 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1014 AM MDT Thu Jul 26 2018 NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-117>119- 271615- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-East Platte County-Goshen County- South Laramie Range Foothills-Central Laramie County- East Laramie County- 1014 AM MDT Thu Jul 26 2018 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered to numerous showers and thunderstorms are expected to initially develop around the mountains early this afternoon then move out over the plains through this evening. Strong to severe storms are possible with large hail and very strong downburst winds the main threat. Heavy rainfall can be expected with some of these storms and a Flash Flood Watch has been issued for areas along and south of a line from Alliance to Torrington to Cheyenne from 4 PM to 10 PM this evening. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Scattered showers and storms will continue to be likely through Sunday. Some strong storms remain possible Friday and Saturday. .Spotter information statement... Spotter activation will be needed along and south of an Alliance to Torrington to Cheyenne line after 3 PM today. WYZ103>106-109>116-271615- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range- 1014 AM MDT Thu Jul 26 2018 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Widely scattered showers and storms should move across the area this afternoon into early this evening. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Widely scattered showers and storms will continue to be likely through Sunday. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 26, 2:45 PM MDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
245 PM MDT THU JUL 26 2018
WYZ104-109-262130-
Central Carbon County WY-Ferris/Seminoe/Shirley Mountains WY-
245 PM MDT THU JUL 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CARBON COUNTY UNTIL
330 PM MDT...
At 245 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Devil's Gate, or 34 miles east of Jeffrey City, moving
east at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of north central
Carbon County.
LAT...LON 4244 10705 4243 10674 4218 10669 4220 10730
4238 10732
TIME...MOT...LOC 2045Z 266DEG 23KT 4230 10721
LyonsSpecial weather statement, Jul 26, 2:58 PM MDT, 1 hour 10 minutes before
Special Weather Statement National Weather Service Cheyenne WY 258 PM MDT THU JUL 26 2018 WYZ101-262145- Converse County Lower Elevations WY- 258 PM MDT THU JUL 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CONVERSE COUNTY UNTIL 345 PM MDT... At 258 PM MDT, Doppler radar was tracking a strong thunderstorm 17 miles southeast of Pine Tree Junction, or 19 miles south of Wright, moving southeast at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Converse County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 900 PM MDT for east central Wyoming. LAT...LON 4330 10507 4315 10564 4350 10569 4350 10536 TIME...MOT...LOC 2058Z 322DEG 14KT 4346 10551 Lyons
Special weather statement, Jul 26, 3:31 PM MDT, 37 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
331 PM MDT THU JUL 26 2018
WYZ104-105-262215-
Shirley Basin WY-Ferris/Seminoe/Shirley Mountains WY-
331 PM MDT THU JUL 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARBON COUNTY UNTIL
415 PM MDT...
At 331 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Seminoe Dam, or 33 miles north of Rawlins, moving
east at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This storm will remain over mainly rural areas of northeastern Carbon
County.
LAT...LON 4243 10680 4244 10663 4243 10628 4219 10623
4217 10682
TIME...MOT...LOC 2131Z 261DEG 25KT 4224 10700
LyonsSpecial weather statement, Jul 26, 3:38 PM MDT, 30 minutes before
Special Weather Statement National Weather Service Cheyenne WY 338 PM MDT THU JUL 26 2018 WYZ101-102-262230- Converse County Lower Elevations WY-Niobrara County WY- 338 PM MDT THU JUL 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NIOBRARA AND NORTHEASTERN CONVERSE COUNTIES UNTIL 430 PM MDT... At 338 PM MDT, Doppler radar was tracking a strong thunderstorm near Bill, or 32 miles north of Douglas, moving southeast at 35 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Bill and Manning Ranch. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for east central Wyoming. LAT...LON 4325 10549 4334 10523 4290 10477 4276 10525 TIME...MOT...LOC 2138Z 332DEG 30KT 4323 10534 Lyons
Special weather statement, Jul 26, 3:45 PM MDT, 23 minutes before
Special Weather Statement National Weather Service Cheyenne WY 345 PM MDT THU JUL 26 2018 WYZ103-106-262230- Central Laramie Range and Southwest Platte County WY- North Laramie Range WY- 345 PM MDT THU JUL 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ALBANY AND SOUTHWESTERN PLATTE COUNTIES UNTIL 430 PM MDT... At 344 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles southeast of Laramie Peak, or 20 miles west of Wheatland, moving southeast at 20 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Westview Circle. This includes Interstate 25 in Wyoming near mile marker 71. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 900 PM MDT for southeastern Wyoming. LAT...LON 4212 10549 4223 10530 4193 10493 4177 10523 TIME...MOT...LOC 2144Z 324DEG 18KT 4212 10534 Lyons
Special weather statement, Jul 26, 3:59 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
359 PM MDT THU JUL 26 2018
WYZ103-105-106-115>117-262300-
Shirley Basin WY-South Laramie Range WY-
Central Laramie Range and Southwest Platte County WY-
North Laramie Range WY-South Laramie Range Foothills WY-
Laramie Valley WY-
359 PM MDT THU JUL 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ALBANY...
NORTHWESTERN LARAMIE AND SOUTHWESTERN PLATTE COUNTIES UNTIL 500 PM
MDT...
At 358 PM MDT, Doppler radar was tracking a strong thunderstorm near
Wheatland Reservoir 3, or 41 miles west of Wheatland, moving
southeast at 35 mph.
A second strong thunderstorm was located 35 miles west northwest of
Chugwater moving southeast at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storm.
Locations impacted include...
Iron Mountain, Wheatland Reservoir 3 and Baldy Peak.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Wyoming.
LAT...LON 4197 10591 4207 10589 4208 10572 4193 10536
4178 10524 4165 10503 4136 10542
TIME...MOT...LOC 2158Z 321DEG 30KT 4197 10575
LyonsThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:08 PM MDT | Special Weather Statement | CYS | Converse | 52 min |
| Jul 25, 6:25 PM MDT | Special Weather Statement | CYS | 35 min | |
| Jul 25, 6:47 PM MDT | Special Weather Statement | CYS | Converse | 28 min |
| Jul 25, 6:54 PM MDT | Special Weather Statement | CYS | Albany | 51 min |
| Jul 25, 7:05 PM MDT | Special Weather Statement | CYS | Converse | 25 min |
| Jul 25, 7:11 PM MDT | Special Weather Statement | CYS | Niobrara | 34 min |
| Jul 25, 7:39 PM MDT | Special Weather Statement | CYS | Albany, Platte | 51 min |
| Jul 26, 9:23 AM MDT | Flash Flood Watch | CYS | Goshen, Laramie | 11 hr |
| Jul 26, 9:48 AM MDT | Special Weather Statement | CYS | Converse | 42 min |
| Jul 26, 10:48 AM MDT | Special Weather Statement | CYS | Platte | 42 min |
| Jul 26, 10:57 AM MDT | Severe Thunderstorm Warning | CYS | Converse, Platte | 33 min |
| Jul 26, 12:02 PM MDT | Special Weather Statement | CYS | Goshen | 43 min |
| Jul 26, 2:19 PM MDT | Special Weather Statement | CYS | Laramie | 41 min |
| Jul 26, 2:45 PM MDT | Special Weather Statement | CYS | 45 min | |
| Jul 26, 2:58 PM MDT | Special Weather Statement | CYS | Converse | 47 min |
| Jul 26, 3:18 PM MDT | Tornado Warning | CYS | Converse | 27 min |
| Jul 26, 3:31 PM MDT | Special Weather Statement | CYS | 44 min | |
| Jul 26, 3:38 PM MDT | Special Weather Statement | CYS | Converse | 52 min |
| Jul 26, 3:42 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 48 min |
| Jul 26, 3:45 PM MDT | Special Weather Statement | CYS | Platte | 45 min |
| Jul 26, 3:59 PM MDT | Special Weather Statement | CYS | Albany | 61 min |
| Jul 26, 4:09 PM MDT | Special Weather Statement | CYS | Converse | 51 min |
| Jul 26, 4:26 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 24 min |
| Jul 26, 4:28 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Carbon, Converse | 47 min |
| Jul 26, 4:46 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie, Platte | 44 min |
| Jul 26, 4:58 PM MDT | Special Weather Statement | CYS | Goshen | 47 min |
| Jul 26, 5:12 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 48 min |
| Jul 26, 5:28 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 47 min |
| Jul 26, 5:49 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 41 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.